The surgery for this is really rather straight-forward. It involves lifting up the ear drum, visualizing the stapedial tendon and then severing it (either with a laser or a micro scissor). The ear drum is then placed back into position. Some surgeons may even prefer to do this under local anesthesia. Risks may include damage to the chorda tympani nerve (a nerve that provides taste sensation to your tongue), perforation of the ear drum and, far less commonly, damage to the hearing and facial nerve. Find an Otologist.
thanks a lot for the info! :)
Hi, I have something similar just not that severe. But everytime the loud sound noise comes to my right ear it feels as if there's water gulping inside. And occasionally it occurs when no sound is made or I blow my nose.
Also I have tinnitus quite annoying case, though not really that loud but still.
The Stapedius Muscle is spasming. I have had hissing and ringing since undergoing shoulder surgery. The noise was dibilitating, I could do nothing, relationship was tested with my best friend and fiancee, work suffered. I could not go into a noisy enviroment and had to seclude myself in the confines of my house and listen to nothing but silence. I have spent thousands of dollars trying to find out what has happened to me--I would wake up in the middle of the night with the grinding sound of iron rubbing together, I would get an un-nerving hissing noise after I drove my car vehicle any distance, had to drive at night and take Ambien to get to sleep. Drinking alcohol STOPPED the problem temporarily--the next day I paid a price as it came back twice as bad.
I went to 3 audiologists, they all said I had high frequency hearing loss but my hearing in voice level was fine. No other hearing problems with exception that my left ear heard things much louder. I started wearing an ear plug after two months...I was able to control the problem if I stayed away from noise but came back as soon as I took the plugs out. I was on Xanex, that made it worse. Ambien put me to sleep and I could not wait to go to bed at night--I dreaded walking up. I could no longer take naps during the day, for two months I never took a nap. 2 ENTs and my primary doctor were at a loss. I had a diagnosis of a sinus infection, which I did in fact have but after 7 weeks of taking antibiotics, an MRI and 3 CT scans yield nothing other than my infection cleared up but no change in the "tinnitus" hissing and ringing, and tones.
I noticed after I took a shower the problem would go away only to come back starting with a very small fluttering noise, but after 20 minutes or so it was so annoying and distressing that after 2 months I was having to live with this problem possibly for the rest of my life.
Guess what--the second ENT said to me, "there is not much I can do for you" but he said he did have case like this once before and said I could try the medication--he said he gave Valium in the 90s to a patient who was really stressed out over pretty much the same symtoms--he gave him the Valium to help him relax when he got stressed out--the patient called him up and said the problem went away!!! During the treatment he noticed that when the fluttering started that if he took a valium, the problem subsided.
Diagnosis, very rare inner ear myoclonus. This may not be so rare because there are alot of people told there is nothing more we can do. Lots of people living with it. There is the smallest muscle in the body called the Stapedius muscle, when that muscle goes into spasm from stress or whatever, it will cause the tones, hissing, fluttering, etc. I was given Cychlobenzedrine. $11 for 60 tablets generic. I think it is called Flexeril as the trade name. 3 hours after I left the ENT office, I was symptom free. It came back later but I took another pill and it went away. There is a treatment for chronic Stapedius problems--the muscle needs to be cut. All the cases where this treatment as been performed were instant successes--no side affects. However, I have had the medication now for 10 days and I am able to control the problem and it really appears to be going away. The spasms are stopping. Sound creates the spasm as well as stress. Sound it stress, mental anquish is stress..Cychlobenzedrine relaxes muscles...just leg chronic leg cramps in footballs and basketball players, this muscle can continuously go into spasm for months, only subsiding after long sleep and naps, which I had neither of--the problem exasperated--now it is on the mend. Ear Plugs in the bad ear still but I take it out more and more each day--So after $30,000 in medical tests and fading hope, $5 worth of ear plugs and $11 worth of muscle relaxers did the job!
I really hope that my story helps allot of people. This is a bloodless afflictions, people begin to think you are making it all up, look at you like you are some big baby. No blood, no scars, because we all know how to behave properly we don't walk into the doctor screaming--we compose ourselves and behave as we are expected to. If I walked into my house with a finger cut off screaming, everyone would be helping--if I started vomiting profusely, I would get care that I needed.
When you have probably the worse affliction of all, screaming noise in your head that only you can here. You have a big problem convincing anyone what is really happening. I literally was contemplating something bad, I knew I could not live a descent life with this sort of problem going on--all the people around me would be affected by this problem if it went on indefinitly. Would I have hurt myself, probably not--the thought was there as a way out.
When I went to my first ENT and told him what this pill did for me, he instantly said, "I never thought of that" it makes sense. I like the guy, he was always real honest with me--once you get past the ear drum they can't see what is going on very easily.
Don't use the word tinnitus---use "ear fluttering out of control creating a havoc within my head", that is what I said to the second ENT. That got me results.. The ENTs have a preconceived definition of tinnitus--that is it is an annoying sound, live with it. Be more specific and keep up the fight, find someone who will listen to you.
Let me know if this helps anyone out there.
Is the Flexeril still helping you? Thanks. - Mark
Have you tried a NUCCA Chiropractor? They specialize in the upper cervical area. My husband has the same problem you do, making him an appointment this week. Also I read that being low on potassium and or magnesium can be related and they both affect muscle and nerves.